MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number H965430600
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: impact code f05 is being used to capture the reportable event of delay to treatment/therapy.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was used to treat a cholangiocarcinoma during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent was unable to deploy and was fully covered by the outer sheath when it was removed from the patient.The procedure was completed at a later time with another wallstent biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: impact code f05 is being used to capture the reportable event of delay to treatment/therapy.Block h10: a wallstent biliary stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual inspection observed no problems with the device.Functional inspection was performed, the delivery system was actuated (the handle was slide back along the stainless-steel tube), and the stent was able to be deployed without resistance.Product analysis did not confirm the reported event of stent failure to deploy.There is no indication on the reported event because the stent was able to be deployed during functional inspection.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
WALLSTENT BILIARY
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17785504
Report Number3005099803-2023-04998
Device Sequence Number15097161
Product Code JCT
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2025
Device Model NumberH965430600
Device Catalogue Number3060
Device Lot Number0031091013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown